See Alike in...

Alike App

Browser

iwalker3

595d

Working my way out of a manic episode and I got put on risperdal. I feel so weird. I'm tired but I'm wired, I have so many plans but no/little motivation to actually do them. I'm having racing thoughts but cant take a nap/sleep without my sleep medicine. My body aches and feels stiff. Is this the right dose for me or is this normal?

Top reply
    • E_belli

      581d

      I've actually had great success with Risperdal. Been on it for 6+ years. I've tried a lot of antipsychotics and it was the best fit for my case. For me, it calmed my agitation and allowed me to relax without feeling sedated which I appreciate a lot. It doesn't make me a zombie (like Seroquel) and it helps keep the paranoid part of my anxiety tamed. Meds only get you so far too though, sometimes you gotta put in the extra effort and utilize other coping skills until you even out. In my case l, it took a couple weeks and dose changes until I hit my sweet spot. I'm on 4mg now but I did get up to 6mg when I was coming off mania. I know some of the starting doses are like 0.25mg, so there is room for change. Coming off mania is rough though as your mind and body start disagreeing with each other on what is up and who is down. If you haven't been on it long, i’d encourage you to give it some time while you balance out while your mind and body are finding common ground. However, if you have been on it for a while and are still feeling like that or your symptoms are increasing, definitely talk to your psychiatrist. I hope you find something that helps.

    • E_belli

      581d

      I've actually had great success with Risperdal. Been on it for 6+ years. I've tried a lot of antipsychotics and it was the best fit for my case. For me, it calmed my agitation and allowed me to relax without feeling sedated which I appreciate a lot. It doesn't make me a zombie (like Seroquel) and it helps keep the paranoid part of my anxiety tamed. Meds only get you so far too though, sometimes you gotta put in the extra effort and utilize other coping skills until you even out. In my case l, it took a couple weeks and dose changes until I hit my sweet spot. I'm on 4mg now but I did get up to 6mg when I was coming off mania. I know some of the starting doses are like 0.25mg, so there is room for change. Coming off mania is rough though as your mind and body start disagreeing with each other on what is up and who is down. If you haven't been on it long, i’d encourage you to give it some time while you balance out while your mind and body are finding common ground. However, if you have been on it for a while and are still feeling like that or your symptoms are increasing, definitely talk to your psychiatrist. I hope you find something that helps.

    • Braeliynn

      581d

      I would definitely ask your doctor to change your medication my brother went through the whole hype thing with risperdol and had gotten worse with it and we got him off and on a new meds

    • Amandajo

      590d

      I was put on the same thing but it did nothing for me.

    • Samford

      593d

      I'm trying to get off Risperdal and I can't sleep without it

    • aevyn

      595d

      I've never been on that particular one, but common side effects of it can include agitation, restlessness, and trouble sleeping (amongst others). How long have you been on it?

      • iwalker3

        595d

        @aevyn a little less than a week

        • aevyn

          595d

          @iwalker3 Okay. I always give it two weeks on a new medication, because some can take about that long to start working. If at the 2 week mark you are still experiencing these issues, tell your doctor. It might be the wrong medication for you, or the wrong dose which they can address. Also, if the med is fixing the symptoms it is supposed to, but ALSO causing side effects, they may be able to but you on something like Cogentin to stop the side effects (not entirely sure about the cogentin part though).

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion